Alert archive / Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 31, 2021, 9:47 PM EDT for Alleghany County, Bath County, City of Covington, Virginia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2021, 9:47 PM EDT (01:47 UTC)
- Expired
- Aug 31, 2021, 10:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Blacksburg, VA
- Hail
- 0.00 in
- Wind
- 50
Counties Alleghany County, VA, Bath County, VA, City of Covington, VA
The radar
The Roanoke radar (KFCX), 118 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted.
856
WWUS81 KRNK 010147
SPSRNK
Special Weather Statement
National Weather Service BLACKSBURG VA
947 PM EDT Tue Aug 31 2021
VAZ019-020-023-WVZ507-010215-
Botetourt VA-Bath VA-Alleghany VA-Eastern Greenbrier WV-
947 PM EDT Tue Aug 31 2021
...Strong thunderstorms will impact portions of
northeastern Alleghany, Bath, north central Botetourt Counties in
west central Virginia and east central Greenbrier Counties in
southeastern West Virginia and the City of Covington through 1015 PM
EDT...
At 946 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Natural Well to near Eagle Rock. Movement
was north at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Covington...
Clifton Forge...
Warm Springs...
Millboro...
Eagle Rock...
Hot Springs...
and Iron Gate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 300 AM EDT for central, south
central, southwestern and west central Virginia.
&&
LAT...LON 3822 7971 3821 7959 3814 7952 3795 7959
3793 7961 3788 7965 3786 7962 3774 7969
3770 7968 3752 7974 3788 8013 3805 8012
3806 7996 3810 7993 3813 7995 3815 7992
3818 7992 3827 7980
TIME...MOT...LOC 0146Z 187DEG 61KT 3790 8006 3762 7975
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
WPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 31, 7:42 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 31, 7:42 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
742 PM EDT Tue Aug 31 2021
.SYNOPSIS...
The remnants of Ida will cross the central Appalachians tonight
and Wednesday bringing widespread moderate to heavy rainfall.
High pressure will build in from the northwest for drier and
less humid weather by the weekend.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
As of 735 PM EDT Tuesday...
Storms are showing sporadic signs of rotation this evening given
deep shear as Tropical Depression Ida approaches. As such, a
tornado watch has been issued until 3 am for the Piedmont, as
well as several counties across the mountains. Additional
details will follow shortly.
As of 315 PM EDT Tuesday...
Wind Advisory issued for Mercer through Watauga Counties.
Flash Flood Watch in effect for our mountains and foothills
region this afternoon through Wednesday evening.
Eastern edge of the rainfall will continue to advance northeast
this evening. Hi-Res models bring one band of showers with
embedded pockets of heavy rain and possibly thunder across
southwest Virginia, northwest North Carolina and southeast West
Virginia between 00Z/8pm and 06Z/2AM, followed by the band
closer to the core of Ida which cross southwest to northeast
between 04Z/midnight and 16Z/noon.
Favorable environment in the mountains with the first batch of
rain due to a maximum of 0-1km and 0-3km SRH in the mountains.
Low LCLs also support a tornadic threat. By the time the second
area of showers gets into the foothills and piedmont Wednesday
afternoon, the environment will be more unstable and severe
parameters increase over central Virginia, especially after
18Z/2PM east of Lynchburg and Danville.
No change to the Flash Flood Watch needed at this time. Forecast
rain amounts from the short term models have been consistent
with minor shifts in the location of the axis of heaviest rain.
3 hr Flash Flood guidance has lowered since Monday and rainfall
rates will only increase as precipitable water values climb
tonight and Wednesday.
Bufkit forecasts for Boone and other sites from Bluefield into
the North Carolina mountains show winds of 30 to 40 mph in the
favored downslope areas on the western side of Appalachians. The
direction of the wind is more south-southwest to south-southeast
than southeast, but with wet ground expect to see some downed
trees so Wind Advisory was issued.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
As of 240 PM EST Tuesday...
Ida high tails it out of here by Wednesday night
leaving drier conditions to round out the workweek...
Prevailing westerly winds sweep Ida and our upper level trough out
of here fairly quickly late Wednesday night into Thursday morning.
Precipitation looks to end from south to north across the region
late Wednesday evening into the wee hours of Thursday morning. A few
lingering showers may remain over the mountains due in part to
upslope from gusty north to northwesterly flow.
As Ida moves further away from the region Thursday our pressure
gradient will start to relax by late Thursday afternoon as high
pressure builds in. With increased subsidence in the wake of
Ida and incoming high pressure from the Great Lakes region the
door will be left wide open for a plentiful supply of less
humid air to funnel in.
High temperatures as a result will be at or slightly below average
with highs in the low to mid 70s in the west to around 80 out east
on both Thursday and Friday. Overnight lows will also trend down
with an early Fall chill in the air for many on both Thursday and
Friday mornings. Thursday morning lows will be in the mid to
upper 50s for most with widespread low to mid 50s by Friday
morning. Some locations in the mountains west of the Blue Ridge
could wake up to morning lows in the mid to upper 40s by early
Friday morning.
As for any additional flooding concerns from Ida, that is yet
to be seen since it will take time for any mainstem rivers to
respond. We'll continue to monitor this threat over the next
few days ahead although no additional rain is expected in the
short term beyond Thursday morning.
Confidence remains high in the short term period based on model
consistency pulling the remnants of Ida out of the area faster.
Moderate confidence in any additional flooding threat based
upon how rivers respond over the next few days.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 240 PM EDT Tuesday...
Tranquil weather prevails for much of the Labor Day weekend
with our next chance of rain early next week...
A large area of high pressure continues to build into the region
from the Upper Great Lakes/Ohio River Valley Friday night and into
the day Saturday. This high will deliver lower humidity values
through the period.
By Sunday, a cold frontal boundary and upper level trough sweeping
in from the Great Lakes region pushes in. The GFS has a weaker front
late Saturday night into Sunday afternoon while the 12z Euro has a
little more bite with precipitation intensity along the boundary
during the same time frame. For now will go with a blend of the two
keeping the highest chances for precipitation along and west of the
Blue Ridge during Sunday afternoon.
The front passes with another area of high pressure settling in
Monday into Tuesday before our next front midweek. Subtle
differences remain in timing and intensity with this boundary
with current 12z guidance hinting on late Tuesday into Wednesday
for precipitation chances to increase again.
Temperatures and humidity look to gradually increase through the
early half of next week. Highs will be back in the in the upper 70s
and low 80s Saturday to mid to upper 80s to start out the first few
days of September. Lows will also stay comfortable with many
locations bottoming out in the mid to upper 50s. Humidity will slow
rise as well but remain in the comfortable range through the holiday
weekend.
Confidence remains moderate to high in the long term period.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
As of 300 PM EDT Tuesday...
Moderate to embedded heavy rain will spread from southwest to
northeast across the Mid Atlantic region this afternoon and
evening. Ceilings will lower to MVFR before 00Z/8PM then down to
LIFR by 06Z/2AM. Little improvement is expected before noon on
Wednesday. Visibility will be MVFR with moderate to heavy rain.
Wind gusts up to 25 knots are possible this afternoon and
evening especially at higher elevations and will increase on the
ridges along the southern Blue Ridge south of Roanoke as high as
40 knots.
Average confidence on all elements this period.
Extended Aviation Discussion...
Tropical moisture and widespread rainfall chances continue
Wednesday afternoon. KLYH and KDAN may have showers or
thunderstorms between noon and 6PM on Wednesday with MVFR
ceilings and visibility.
As the tropical system moves to the northeast, winds will turn
to the northwest with 20 to 30 knot wind gusts at the highest
elevations into Wednesday night/early Thursday. Drier weather
and less humid conditions expected in the wake of Ida Thursday
into the weekend, with VFR conditions, outside any valley fog.
&&
.HYDROLOGY...
As of 330 PM EDT Tuesday...
Flash Flood Watch remains in effect this afternoon into
Wednesday evening...
As Tropical depression Ida tracks northeast, surface and low
level winds will turn to the southeast and provide upslope
along the eastern side of the Blue Ridge tonight. Models were
also showing decent upper diffluence tonight and some impressive
precipitation potential placement on Wednesday. System will be
advecting in precipitable water values approaching 2.2 inches by
Wednesday morning. Expect that in any of the bands around the
tropical system rainfall rates may be very heavy. Flash Flood
Guidance has lowered since Monday and expected rainfall over the
Greenbrier Valley, Alleghany highlands and southern Shenandoah
Valley has increased. This increases the Flash Flood threat
along and north of I-64 west of Lexington.
Widespread rainfall amounts of 1 to 3 inches are expected with
locally heavier amounts of 3 to 6 inches possible where any
rain bands set up and persist over a particular area.
Looking at the impact on the main stem rivers, at this time we
are keeping an eye on the Upper James and Greenbrier Rivers for
the potential to reach action stage but, overall impact will be
minimal. This event will have much more impact on the small
rivers, creeks and streams, and in the headwaters than on the
main stems of area rivers.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch through Wednesday evening for VAZ007-009>020-
022>024-032>035.
Wind Advisory until 8 AM EDT Wednesday for VAZ007-009-015.
NC...Flash Flood Watch through Wednesday evening for NCZ001>004-
018>020.
Wind Advisory until 8 AM EDT Wednesday for NCZ001-018.
WV...Flash Flood Watch through Wednesday evening for WVZ042>044-507-
508.
Wind Advisory until 8 AM EDT Wednesday for WVZ042.
&&
SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...ET
LONG TERM...ET
AVIATION...AMS/KK
HYDROLOGY...DS/KKHazardous weather outlook, Aug 31, 7:45 PM EDT, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 745 PM EDT Tue Aug 31 2021 NCZ005-006-VAZ043>047-058-059-012345- Rockingham-Caswell-Henry-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte- 745 PM EDT Tue Aug 31 2021 ...TORNADO WATCH 480 IN EFFECT UNTIL 3 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for north central North Carolina, central Virginia and south central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heavy rainfall, localized flash flooding, and the concern for an isolated tornado arrives tonight as the remnants of Ida moves in. Tornado Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The threat for heavy rainfall, gusty winds, and isolated tornadoes associated with the remnants of Hurricane Ida may linger into Wednesday evening for the Southern Shenandoah Valley and Virginia Piedmont. The probability of widespread hazardous weather from Thursday is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Reports should be submitted by calling 1-866-215-4324, social media, email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. NCZ004-VAZ011-013-014-016>020-022>024-032>035-012345- Stokes-Giles-Pulaski-Montgomery-Carroll-Floyd-Craig-Alleghany VA- Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst- 745 PM EDT Tue Aug 31 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... ...TORNADO WATCH 480 IN EFFECT UNTIL 3 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for north central North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. The threat for heavy rainfall, gusty winds, and isolated tornadoes associated with the remnants of Hurricane Ida may linger into Wednesday evening for the Southern Shenandoah Valley and Virginia Piedmont. The probability of widespread hazardous weather from Thursday is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Reports should be submitted by calling 1-866-215-4324, social media, email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. NCZ001-018-VAZ007-009-015-WVZ042-012345- Ashe-Watauga-Tazewell-Smyth-Grayson-Mercer- 745 PM EDT Tue Aug 31 2021 ...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia and southeast West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. The threat for heavy rainfall, gusty winds, and isolated tornadoes associated with the remnants of Hurricane Ida may linger into Wednesday evening for the Southern Shenandoah Valley and Virginia Piedmont. The probability of widespread hazardous weather from Thursday is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Reports should be submitted by calling 1-866-215-4324, social media, email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. NCZ002-003-019-020-VAZ010-012-WVZ043-044-507-508-012345- Alleghany NC-Surry-Wilkes-Yadkin-Bland-Wythe-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 745 PM EDT Tue Aug 31 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, southwest Virginia and southeast West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heavy rainfall, localized flash flooding, and the concern for an isolated tornado arrives tonight as the remnants of Ida moves in. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. The threat for heavy rainfall, gusty winds, and isolated tornadoes associated with the remnants of Hurricane Ida may linger into Wednesday evening for the Southern Shenandoah Valley and Virginia Piedmont. The probability of widespread hazardous weather from Thursday is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Reports should be submitted by calling 1-866-215-4324, social media, email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.
In the hours before
Special weather statement, Aug 31, 9:12 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
912 PM EDT Tue Aug 31 2021
VAZ022>024-033-034-010145-
Botetourt VA-Franklin VA-Roanoke VA-Bedford VA-Rockbridge VA-
912 PM EDT Tue Aug 31 2021
...A strong thunderstorm will impact portions of
east central Roanoke, southwestern Rockbridge, northwestern Bedford,
central Botetourt and north central Franklin Counties and the east
central City of Roanoke through 945 PM EDT...
At 912 PM EDT, Doppler radar was tracking a strong thunderstorm over
Stewartsville, moving north at 50 mph. This storm is showing signs
of rotation. Be prepared to take shelter in a basement or interior
room of a sturdy building if a tornado warning is issued.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Roanoke...
Vinton...
Buchanan...
Glasgow...
Stewartsville...
Montvale...
and Lithia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 300 AM EDT for central, south
central, southwestern and west central Virginia.
&&
LAT...LON 3715 7978 3720 7993 3776 7973 3766 7941
TIME...MOT...LOC 0112Z 202DEG 43KT 3730 7979
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WPSpecial weather statement, Aug 31, 9:18 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
918 PM EDT Tue Aug 31 2021
VAZ018-019-023-WVZ507-010145-
Botetourt VA-Craig VA-Alleghany VA-Eastern Greenbrier WV-
918 PM EDT Tue Aug 31 2021
...Strong thunderstorms will impact portions of
Alleghany County in west central Virginia, northeastern Craig County
in southwestern Virginia, western Botetourt County in west central
Virginia and east central Greenbrier Counties in southeastern West
Virginia and the City of Covington through 945 PM EDT...
At 917 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jordan Mines to near Troutville. Movement
was north at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Covington...
Clifton Forge...
Troutville...
New Castle...
Neola...
Eagle Rock...
and Jordan Mines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 300 AM EDT for central, south
central, southwestern and west central Virginia.
&&
LAT...LON 3797 8004 3795 8005 3795 8004 3794 8003
3796 8001 3792 7990 3789 7989 3788 7982
3785 7973 3736 7988 3751 8022 3802 8018
TIME...MOT...LOC 0117Z 187DEG 44KT 3773 8016 3744 7989
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WPLocal storm report, Aug 31, 9:21 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
921 PM EDT TUE AUG 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND DMG 2 NNE AHO 36.19N 81.61W
08/31/2021 WATAUGA NC LAW ENFORCEMENT
TREE DOWN ON BAMBOO ROAD. TIME ESTIMATED
FROM RADAR.
&&
VFJLocal storm report, Aug 31, 9:39 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
939 PM EDT TUE AUG 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND DMG 1 ESE RUTHERWOOD 36.22N 81.58W
08/31/2021 WATAUGA NC LAW ENFORCEMENT
TREE DOWN ALONG BLUE RIDGE PARKWAY NEAR
MILEPOST 281. TIME ESTIMATED FROM RADAR.
&&
VFJLocal storm report, Aug 31, 9:45 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
945 PM EDT TUE AUG 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND DMG 2 SW PEORIA 36.26N 81.89W
08/31/2021 WATAUGA NC LAW ENFORCEMENT
TREE DOWN IN THE 8700 BLOCK OF NC HIGHWAY
321. TIME ESTIMATED FROM RADAR.
&&
VFJSpecial weather statement, Aug 31, 9:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
947 PM EDT Tue Aug 31 2021
VAZ019-020-023-WVZ507-010215-
Botetourt VA-Bath VA-Alleghany VA-Eastern Greenbrier WV-
947 PM EDT Tue Aug 31 2021
...Strong thunderstorms will impact portions of
northeastern Alleghany, Bath, north central Botetourt Counties in
west central Virginia and east central Greenbrier Counties in
southeastern West Virginia and the City of Covington through 1015 PM
EDT...
At 946 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Natural Well to near Eagle Rock. Movement
was north at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Covington...
Clifton Forge...
Warm Springs...
Millboro...
Eagle Rock...
Hot Springs...
and Iron Gate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 300 AM EDT for central, south
central, southwestern and west central Virginia.
&&
LAT...LON 3822 7971 3821 7959 3814 7952 3795 7959
3793 7961 3788 7965 3786 7962 3774 7969
3770 7968 3752 7974 3788 8013 3805 8012
3806 7996 3810 7993 3813 7995 3815 7992
3818 7992 3827 7980
TIME...MOT...LOC 0146Z 187DEG 61KT 3790 8006 3762 7975
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 8:00 PM EDT | Areal Flood Advisory | RNK | Craig, Floyd, Giles, Montgomery, City of Radford | 5 hr |
| Aug 31, 8:26 PM EDT | Special Weather Statement | RNK | Craig, Roanoke, City of Roanoke, City of Salem | 34 min |
| Aug 31, 8:40 PM EDT | Areal Flood Advisory | RNK | Bedford, Botetourt, Craig, Floyd, Franklin, Montgomery and 3 more | 3 hr |
| Aug 31, 8:43 PM EDT | Special Weather Statement | RNK | Craig | 32 min |
| Aug 31, 9:12 PM EDT | Special Weather Statement | RNK | Botetourt | 33 min |
| Aug 31, 9:18 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 27 min |
| Aug 31, 9:35 PM EDT | Tornado Warning | RNK | Bedford, Botetourt | 25 min |
| Aug 31, 9:44 PM EDT | Flash Flood Warning | RNK | Botetourt, Craig, Roanoke | 5 hr |
| Aug 31, 9:58 PM EDT | Tornado Warning | RNK | Bedford, Botetourt, Rockbridge | 32 min |
| Aug 31, 10:26 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 34 min |
| Aug 31, 10:30 PM EDT | Special Weather Statement | RNK | Botetourt | 30 min |
| Aug 31, 10:32 PM EDT | Areal Flood Advisory | RNK | Bedford, Botetourt, Rockbridge | 3 hr |
| Aug 31, 10:44 PM EDT | Tornado Warning | RNK | Amherst, Rockbridge, City of Buena Vista | 31 min |
| Aug 31, 11:10 PM EDT | Areal Flood Advisory | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 3 hr |
| Aug 31, 11:17 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 28 min |
| Sep 1, 12:38 AM EDT | Special Weather Statement | RNK | Rockbridge | 22 min |
| Sep 1, 5:29 AM EDT | Areal Flood Advisory | RNK | Alleghany, Botetourt, Craig, Roanoke | 3 hr |
| Sep 1, 7:27 AM EDT | Special Weather Statement | RNK | Campbell, Pittsylvania, City of Danville, City of Lynchburg | 48 min |
| Sep 1, 7:54 AM EDT | Special Weather Statement | RNK | Amherst, City of Lynchburg | 51 min |
| Sep 1, 8:43 AM EDT | Special Weather Statement | RNK | Amherst | 32 min |
| Sep 1, 9:17 AM EDT | Areal Flood Advisory | RNK | Franklin | 118 min |
| Sep 1, 11:38 AM EDT | Special Weather Statement | RNK | Floyd, Roanoke, City of Roanoke, City of Salem | 22 min |
| Sep 1, 11:59 AM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 46 min |
| Sep 1, 12:06 PM EDT | Areal Flood Advisory | RNK | Carroll, Floyd, Franklin, Montgomery, Patrick, Roanoke and 1 more | 3 hr |
| Sep 1, 3:47 PM EDT | Areal Flood Advisory | RNK | Patrick | 2 hr |
| Sep 1, 4:35 AM EDT | Areal Flood Advisory | RNK | Ashe, Watauga | 3 hr |
| Sep 1, 2:47 PM EDT | Special Weather Statement | RNK | Stokes | 28 min |
| Sep 1, 3:20 PM EDT | Special Weather Statement | RNK | Stokes | 25 min |
| Sep 1, 3:27 PM EDT | Special Weather Statement | RNK | Wilkes | 33 min |
| Sep 1, 4:12 PM EDT | Special Weather Statement | RNK | Yadkin | 33 min |
Nearby
Special Weather Statements in Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.